MAUDE Adverse Event Report: INNOMED, INC. MODIFIED HOHMANN RETRACTOR RADIOLUCENT; ORTHOPEDIC RETRACTOR

INNOMED, INC. MODIFIED HOHMANN RETRACTOR RADIOLUCENT; ORTHOPEDIC RETRACTOR
Model Number 4535-R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
[(b)(4)].
 
Event or Problem Description
Uf/importer report # (b)(4) was received at innomed, inc.From the center for devices and radiological health on (b)(4) 2018 with the following event description documented: "tip of carbon fiber hohmann retractor broke during anterior approach total hip surgery.Entire surgery was done under fluoroscopy.No evidence of retained foreign object in patient.Hohman was sequestered and removed from service".Response: an email was sent to the user facility's contact on (b)(4) 2018 requesting to have the device forwarded to innomed for inspection and evaluation.Return merchandise authorization (b)(4) and a sterilization confirmation form was also sent to the contact by innomed on the above referenced date.The device was received at innomed on 11/8/2018.The internal complaints database was surveyed for the described issue associated with 4535-r, modified hohmann retractor-radiolucent.The survey also included review of complaints of retractors similar in design and function: 4550-r, modified blunt hohmann retractor-radiolucent, 4558-r, hohmann retractor 16mm radiolucent, and 7110-r, ortholucent bent hohmann retractor.After receipt at innomed, the device was inspected and evaluated by quality control, and the following inspection results were documented: "performed visual inspection and found evidence of deep cuts across the surface of the working end.The cuts appear to have been made by mechanical means (ref.Attached photos).Cuts to the working end of the instrument create a week point in the plys of the fiberglass/peek material that will result in the instrument breaking.Based on the inspection results there existed no evidence of premature failure or design flaw".No entries documenting the described issue were identified in the database for any of the devices mentioned above.Innomed's capa log was also surveyed for the issue, and no entries were found.

Brand Name
MODIFIED HOHMANN RETRACTOR RADIOLUCENT
Common Device Name
ORTHOPEDIC RETRACTOR
Manufacturer (Section D)
INNOMED, INC.
130 estus drive
savannah GA 31404
MDR Report Key8086985
Report Number1833053-2018-00002
Device Sequence Number1579326
Product Code GAD
UDI-Device Identifier00840277108098
UDI-Public00840277108098
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/19/2018
Report Date (Section F) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4535-R
Device Catalogue Number4535-R
Device Lot Number1216GSL
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer10/10/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA10/03/2018